Stevens Johnson Syndrome ("SJS") is a rare disorder in which the skin and mucous membranes react adversely to a medication. According to Syracuse wrongful death lawyer Michael A. Bottar, SJS "commonly starts with flu-like symptoms. A painful red or purple rash follows, with blistering, and skin death and shedding, also known as sloughing." In some cases, as much as 100% of the skin can be lost. Other unsafe medication complications include infections and blindness.
A New York dangerous medication lawyer recently settled a product liability lawsuit against Pfizer for the sum on $3.780,000.00. The lawsuit alleged that a nine year old girl was given Dilantin, an anti-seizure medication, together with Flagyl, an anti-fungal medication. Less than one month later, the young girl developed toxic epidermal necrolysis ("TEN") and, before her death, lost almost all of her skin.
According to the New York Stevens Johnson Syndrome lawyers at Bottar Leone, PLLC, as many as 20% of patients in a recent study were diagnosed with toxic epidermal necrolysis while taking Dilantin. While Pfizer warns patients in Canada of the increased risk of Dilantin Hypersensitivity Syndrome (which may include TEN) in certain patient populations, similar warnings are not issued in the United States.
If you or a loved one have been diagnosed with Stevens Johnson Syndrome, or have been diagnosed with toxic epidermal necrolysis, you may be entitled to compensation for disfiguring skin loss, blindness, nerve damage, permanent disability and death.
To discuss your case or concerns, contact the Syracuse adverse medication reaction lawyers at Bottar Leone, PLLC at 1-800-336-5297, or by email at email@example.com.